Alert archive / Pennsylvania / Red Flag Warnings in 2013
Red Flag Warning 3, NWS State College, PA
NWS State College, PA issued this red flag warning at May 25, 2013, 6:44 AM EDT for 33 counties in Pennsylvania. It took effect at May 25, 2013, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2013, 6:44 AM EDT (10:44 UTC)
- In effect from
- May 25, 2013, 12:00 PM EDT
- Expired
- May 25, 2013, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 10.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
536 WWUS81 KCTP 251044 RFWCTP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 644 AM EDT SAT MAY 25 2013 ...GUSTY NORTHWEST WINDS AND VERY DRY CONDITIONS WILL OCCUR THIS AFTERNOON INTO EARLY THIS EVENING...CREATING THE DANGER OF RAPID WILDFIRE SPREAD... .NORTHWEST WINDS WILL GUST FREQUENTLY BETWEEN 25 AND 35 MPH THIS AFTERNOON...AS A RESULT OF THE LARGE PRESSURE DIFFERENCE BETWEEN STRENGTHENING LOW PRESSURE ALONG THE NEW ENGLAND COAST...AND AN AREA OF HIGH PRESSURE OVER THE UPPER GREAT LAKES. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-251845- /O.NEW.KCTP.FW.W.0003.130525T1600Z-130525T2300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 644 AM EDT SAT MAY 25 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR ALL OF CENTRAL PENNSYLVANIA... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED FLAG WARNING FOR THE POTENTIAL OF RAPID WILDFIRE GROWTH...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. * AFFECTED AREA...CENTRAL PENNSYLVANIA...INCLUDING THE LAUREL HIGHLANDS...NORTHWEST MOUNTAINS...AND SUSQUEHANNA RIVER VALLEY. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THIS AFTERNOON INTO EARLY THIS EVENING. * RELATIVE HUMIDITY...25 TO 30 PERCENT. * TEMPERATURES...RANGING FROM THE MID AND UPPER 50S ACROSS THE HIGHER ELEVATIONS OF THE NORTH AND WEST...TO THE LOWER AND MID 60S ELSEWHERE. * IMPACTS...THE POTENTIAL EXISTS FOR RAPID FIRE SPREAD IF UNCONTROLLED FIRES DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. ANY FIRES THAT DEVELOP MAY QUICKLY GET OUT OF CONTROL AND BECOME DIFFICULT TO CONTAIN. && $$ LAMBERT/JUNG
1 follow-up statement
398 WWUS81 KCTP 252020 RFWCTP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 420 PM EDT SAT MAY 25 2013 ...GUSTY NORTHWEST WINDS AND VERY DRY CONDITIONS WILL OCCUR THIS AFTERNOON INTO EARLY THIS EVENING...CREATING THE DANGER OF RAPID WILDFIRE SPREAD... .NORTHWEST WINDS WILL GUST FREQUENTLY BETWEEN 25 AND 35 MPH THIS AFTERNOON...AS A RESULT OF THE LARGE PRESSURE DIFFERENCE BETWEEN STRENGTHENING LOW PRESSURE ALONG THE NEW ENGLAND COAST...AND AN AREA OF HIGH PRESSURE OVER THE UPPER GREAT LAKES. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-252300- /O.CON.KCTP.FW.W.0003.000000T0000Z-130525T2300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 420 PM EDT SAT MAY 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR ALL OF CENTRAL PENNSYLVANIA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * AFFECTED AREA...CENTRAL PENNSYLVANIA...INCLUDING THE LAUREL HIGHLANDS...NORTHWEST MOUNTAINS...AND SUSQUEHANNA RIVER VALLEY. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THIS AFTERNOON INTO EARLY THIS EVENING. * RELATIVE HUMIDITY...25 TO 30 PERCENT. * TEMPERATURES...IN THE UPPER 50S TO LOW 60S. * IMPACTS...THE POTENTIAL EXISTS FOR RAPID FIRE SPREAD IF UNCONTROLLED FIRES DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. ANY FIRES THAT DEVELOP MAY QUICKLY GET OUT OF CONTROL AND BECOME DIFFICULT TO CONTAIN. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this red flag warning went out at May 25, 5:26 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 25, 5:26 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 526 AM EDT SAT MAY 25 2013 .SYNOPSIS... A DEEP...SLOW MOVING UPPER LOW OVER SOUTHERN NEW JERSEY THIS MORNING AND ASSOCIATED COLD AIR ALOFT WILL CONTINUE TO BRING UNSEASONABLY CHILLY AND QUITE BREEZY CONDITIONS TODAY. CANADIAN HIGH PRESSURE CENTERED OVER THE UPPER GREAT LAKES WILL BUILD SOUTHEAST OVER PENNSYLVANIA LATER SUNDAY INTO MEMORIAL DAY ENSURING FAIR WEATHER. TEMPERATURES WILL BEGIN THE WEEKEND WELL BELOW NORMAL BUT MODERATE BY MEMORIAL DAY. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... EARLY MORNING IR SAT LOOP SHOWS AREAS OF BKN-OVC...COLD AIR STRATO CU STREAMING SWD ACROSS THE WRN MTNS OF PENN AND ALSO THE FAR ERN PART OF THE CWA. ELSEWHERE SKIES WERE MAINLY CLEAR WITH A 5-10KT WEST TO NW BREEZE...WHICH WAS GUSTING AT TIMES INTO THE MID TEENS. TEMPS ACROSS THE CENTRAL MTNS AND SUSQ REGION WERE MAINLY BETWEEN 40 AND 45. THE ALLEGHENIES WERE SEEING DAYBREAK TEMPS IN THE LOWER TO MID 30S. NW WINDS WILL PICK UP QUICKLY INTO THE 10 TO 20 MPH RANGE WITH GUSTS AROUND 25 MPH BY 8 AM THIS MORNING. && .SHORT TERM /8 AM THIS MORNING THROUGH 6 PM SUNDAY/... LARGE SCALE SUBSIDENCE AND ANOMALOUSLY DRY AIR /WITH LAYER PRECIP WATER VALUES ONLY AROUND 0.25 OF AN INCH/ WILL RESIDE OVER ALL OF CENTRAL PA TODAY...IN THE WAKE OF THE SLOWLY DEPARTING UPPER LOW. EXPECT MOSTLY SUNNY SKIES TO CONTINUE ACROSS MUCH OF THE REGION...WITH A FEW PERIODS OF BKN STRATO CU AS A WEAK/COMPACT SHORT WAVE /AND ASSOCIATED POCKET OF COOLER AIR ALOFT/ DROPS SE ACROSS THE COMMONWEALTH THIS AFTERNOON. TEMPS MAY STILL BE COLD ENOUGH ALOFT TO SUPPORT A MORE EVEN MIX OF SUN AND CUMULUS ACROSS ACROSS THE EASTERN COUNTIES...ESP SULLIVAN. HOWEVER...WILL CONTINUE TO KEEP THE MENTION OF EVEN ISOLATED SHRA OUT OF THE FCST BASED ON AFOREMENTIONED LOW PWATS AND LACK OF ANY SIGNIFICANT FORCING MECHANISM. MDL SOUNDINGS SHOW DEEP MIXING TO 8H...WHICH SHOULD TRANSLATE TO HIGHS FROM THE M50S ACROSS THE HIGHER TERRAIN...TO THE MID 60S THROUGHOUT MUCH OF THE SUSQ RIVER VALLEY. THESE READINGS ARE 10-15F WARMER THAN FRIDAY...BUT STILL AROUND 10 DEG F BELOW NORMAL. AS THE BLYR DEPTH INCREASES QUICKLY THIS MORNING...EXPECT NW WINDS TO BECOME GUSTY AGAIN BY LATE THIS MORNING. BUFKIT SOUNDINGS SUPPORT GUSTS AT LEAST IN THE 25-30KT RANGE BY AFTN. THE MAINLY CLEAR SKIES...AND VERY DRY AIR WILL LEAD TO CHILLY TEMPS TONIGHT...AND A FREEZE WATCH WAS ISSUED FOR PRACTICALLY THE SAME AREA UNDER THE CURRENT FREEZE WARNING. HOWEVER...THE LIGHT TO MODERATE WEST TO NW BREEZE SHOULD KEEP FROST FORM FORMING WHERE TEMPS DIP TO NEAR OR SLIGHTLY BELOW FREEZING IN THE NORTH AND WEST. MIN TEMPS IN THE UPPER 30S TO LOWER 40S WILL PREVENT ANYTHING MORE THAN PATCHY LIGHT FROST IN THE SHELTERED...NORMALLY COLDER RURAL VALLEYS WHERE WINDS COULD DIMINISH TO UNDER 5 KTS FOR A FEW HOURS EARLY SUNDAY. THE WEATHER ON SUNDAY WILL IMPROVE FURTHER WITH ABUNDANT SUNSHINE...SLIGHTLY MILDER TEMPS...AND LESS GUSTINESS TO THE WIND. HIGHS SUNDAY WILL VARY FROM THE LOWER 60S ACROSS THE MTNS...TO THE UPPER 60S IN THE SUSQ VALLEY. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... DRY WEATHER WITH TEMPS REBOUNDING TO RIGHT AROUND NORMAL MONDAY WILL BEGIN THE EXTENDED PERIOD...AS WE BENEFIT FROM A SFC AND UPPER RIDGE BUILDING IN FROM THE WEST. THIS EXCELLENT WEATHER TO ACCOMPANY OUR MEMORIAL DAY REFLECTIONS AND ACTIVITIES WILL BE RATHER SHORT-LIVED. THE FORECAST FROM TUESDAY THROUGH AT LEAST MIDWEEK GETS MURKY AS THE BUILDING SUB TROPICAL RIDGE OVER THE SOUTHERN STATES SHOVES THE WESTERLIES NORTHWARD. WITH US BEING ON THE SOUTHERN EDGE OF THESE WESTERLIES/NORTHERN EDGE OF THE SUBTROPICAL RIDGE...WE WILL BECOME VULNERABLE TO UPSTREAM MCS DEVELOPMENT AS THE HEAT AND HUMIDITY BEGINS TO MAKE INROADS TO THE REGION ONCE AGAIN. DIFFERENCES IN THE MODEL TIMING OF THESE CONVECTIVE COMPLEXES IS BIG WITH THE OPERATIONAL GFS SHOWING A WET DAY TUESDAY...AND THE ECMWF SUGGESTING THE CONVECTION STAYS MAINLY SOUTH OF HERE AT THAT TIME. GEFS SPLASHES A FAIR AMOUNT OF DIURNALLY FAVORED PRECIP AROUND JUST ABOUT EVERY DAY STARTING TUESDAY. THE MEAN UPPER FLOW AND ACCOMPANYING SURFACE PATTERN SUGGEST WHATEVER SEMBLANCE OF A WARM FRONT THERE IS PASSES THROUGH ON WEDNESDAY...WITH THE REMAINDER OF THE WEEK FIRMLY UNDER THE INFLUENCE OF THE BERMUDA HIGH AND WARM MUGGY SOUTHWEST FLOW. WITH THE OPERATIONAL GFS/ECMWF BOTH PREDICTING A SURGE IN MID LEVEL TEMPS BY LATER WED INTO THURSDAY...I AM THINKING WE WILL SPEND MUCH OF THE TIME AFTER MID WEEK PRETTY CAPPED LEADING TO HAZY HOT AND HUMID CONDITIONS WITH FAIRLY SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS. I LIKE OUR CURRENT FORECAST WHICH DOWNPLAYS THE CHANCES FOR RAIN AFTER WEDNESDAY...AND WILL CONTINUE ALONG THOSE LINES THROUGH FRIDAY. && .AVIATION /10Z SATURDAY THROUGH WEDNESDAY/... GENERALLY VFR CONDITIONS OVER CENTRAL PA...WITH THE EXCEPTION OF SOME PATCHY MVFR/IFR CIGS OVER KJST AND KFIG. SATELLITE TREND SHOWS A GRADUAL DECREASE IN OVERCAST DECK OVER WESTERN AND NORTHERN MOUNTAINS...BUT CLEARING RATE NOT ENOUGH TO BREAK BKN/OVC CIGS UNTIL AFTER DAYBREAK. GENERALLY VFR CONDITIONS WILL PREVAIL OVERNIGHT...WITH AGAIN SOME PATCHY EXCEPTIONS OVER THE WESTERN MOUNTAINS. UPPER LOW WILL CONTINUE TO PULL EAST OVER THE NEXT FEW DAYS AS HIGH PRESSURE AT THE SURFACE BUILDS INTO THE REGION. EXPECT ONE MORE DAY OF BRISK WNW WINDS TODAY...GRADUALLY SLACKENING FOR SUNDAY AND MONDAY. OTHERWISE...VFR CONDITIONS EXPECTED THROUGH MONDAY. WARM ADVECTION ON TUESDAY COULD SET OFF A FEW SHOWERS OR STORMS... MAINLY LATE. WARMER WED...BUT STILL A CHC OF A SHOWER OR STORM. .OUTLOOK... SUN-MON...VFR. TUE-WED...MAINLY VFR...BUT SCT TSTM IMPACTS POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR PAZ004>006-010>012-017-018-024-033-037-041-042. FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR PAZ004>006-010- 011-017-024-033. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...LA CORTE/LAMBERT AVIATION...JUNG/MARTIN
Hazardous weather outlook, May 25, 4:32 AM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 432 AM EDT SAT MAY 25 2013 PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-260845- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 432 AM EDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PATCHY FROST IS POSSIBLE LATE TONIGHT AND EARLY SUNDAY... AND AGAIN SUNDAY NIGHT INTO MONDAY MORNING...MAINLY IN RURAL VALLEYS WHERE THE WIND MAY BECOME LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010-011-017-024-033-260845- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 432 AM EDT SAT MAY 25 2013 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. LOW TEMPERATURES OF 30 TO 32 DEGREES ARE POSSIBLE EARLY SUNDAY MORNING...AND EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ012-018-037-041-042-260845- NORTHERN CLINTON-NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- 432 AM EDT SAT MAY 25 2013 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. LOW TEMPERATURES OF 30 TO 32 DEGREES ARE POSSIBLE EARLY SUNDAY MORNING...AND EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:34 AM EDT | Freeze Watch | CTP | Cambria, Cameron, Centre, Clearfield, Clinton, Elk and 7 more | 10 hr |
| May 25, 2:00 PM EDT | Freeze Warning | CTP | Cambria, Cameron, Centre, Clearfield, Clinton, Elk and 7 more | 18 hr |
Nearby
Red Flag Warnings in Pennsylvania, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.